Ohio, 2007Flash Flooding in Ohio, March 23, 2007
March 23, 2007 · NWS PBZ · 2 events in 2 counties and zones
A storm system produced rainfall near an inch over saturated ground across Western Pennsylvania and Southeast Ohio, producing some flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system produced rainfall near an inch over saturated ground across Western Pennsylvania and Southeast Ohio, producing some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 23, 1:22 PM EST, 7 hours 48 minutes earlier.
Area forecast discussion, Mar 23, 1:22 PM EST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT FRI MAR 23 2007
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
FLOOD WATCH WL RMN IN EFFECT OVRNGT DESPITE WEAKENING/EWD SHIFTING
RA AREA. NXT SHRTWV/SFC REFLECTION WL APPRCH TNGT...WITH MORE RAIN
DVLPG OVR THE WATCH AREA. WL MAINTAIN CURRENT CONFIGURATION ALNG
THE I-70 CORRIDOR WHERE BEST OF TDAS RA FELL.
FOR SAT...ADVNG LOW WL PUSH THE FRONT NWD WITH THREAT OF HEAVY RAIN
DIMINISHING...BECMG MORE SCT...HENCE WL KP FLOOD WATCH ONLY TIL
DAYBREAK.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE FRONT WILL SLOWLY SAG SE SATURDAY NIGHT...WITH WIDESPREAD
COVERAGE OF SHOWERS DECREASING BY EARLY SUNDAY. A FLAT RIDGE OF
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR SUNDAY/MONDAY
WITH DRY AND MILD CONDITIONS. BY MONDAY NIGHT/TUESDAY...THE
NEXT FRONT WILL APPROACH THE AREA...BRINGING A CHANCE OF
SHOWERS. ANOTHER PERIOD OF DRIER WEATHER IS IN STORE FOR
WED/THU...BEFORE THE NEXT SYSTEM ARRIVES FOR FRIDAY. TEMPERATURES
WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD...WITH HIGH
TEMPERATURES GENERALLY IN THE 60S.
&&
.AVIATION /18Z-18Z/...
INTENSITY AND COVERAGE OF RAIN WAS DIMINISHING AS OF 18Z BUT
WIDESPREAD MVFR CLDINESS RMNS IN PLACE ALNG STALLED FRONT
STATIONED NR THE I-70 CORRIDOR.
FKL...DUJ...ZZV...AND MGW WL LIKELY IMPROVE TO VFR LVLS THIS
AFTN...BUT RMNG PORTS WL RMN TOO CLOSE TO MSTR POOLING FRONT FOR
MUCH IMPROVEMENT DESPITE DIMINISHING RAFALL.
TNGT...ANOTHER SHRTWV WL X THE REGION WITH MORE RA/IFR CONDITIONS
REDEVELOPING.
OVRALL WNDS WL RMN HIGHLY VARIABLE DUE TO PRESENCE OF STALLED
FRONT...BUT WL CONFIGURE TO MORE SWD DIRECTION ON SAT AS BNDRY
SHIFTS TO THE NORTH.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ039-040-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH SATURDAY MORNING FOR PAZ021-029>032.
WV...FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ001>004.
&&
15/30Hazardous weather outlook, Mar 23, 6:39 AM EST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 AM EDT FRI MAR 23 2007
OHZ039-040-048>050-057>059-068-069-PAZ021-029>032-WVZ001>004-
241145-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY-WASHINGTON-WESTMORELAND-
GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-
739 AM EDT FRI MAR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT UNTIL SATURDAY MORNING. AN INCH TO INCH
AND A HALF OF RAINFALL IS EXPECTED. THIS WILL BE SUFFICIENT
RAINFALL TO SEND SMALL CREEKS AND STREAMS OUT OF BANK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MDZ001-OHZ041-PAZ007>009-013>016-020-022-023-WVZ012-021>023-041-
241145-
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
739 AM EDT FRI MAR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
15
In the hours before
Special weather statement, Mar 23, 5:14 PM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT FRI MAR 23 2007
MDZ001-PAZ031-032-WVZ022-023-232315-
FAYETTE PA-GARRETT MD-GREENE PA-MONONGALIA WV-PRESTON WV-
614 PM EDT FRI MAR 23 2007
...THUNDERSTORMS WITH HEAVY RAIN...
THUNDERSTORMS WILL MOVE ACROSS GARRETT...FAYETTE...GREENE...PRESTON
AND MONONGALIA COUNTIES THROUGH 8 PM EDT...
AT 609 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS OVER DAYBROOK...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BOBTOWN...ELLIOTTSVILLE...MARKLEYSBURG...MOUNT MORRIS...DUNKARD...
ACCIDENT...BIG RUN STATE PARK...BITTINGER...FRIENDSVILLE...
GRANTSVILLE...MCHENRY...MINERAL SPRING...NEW GERMANY...
BLACKSVILLE...STAR CITY...BRUCETON MILLS...CASSVILLE...CHEAT
NECK...CLIFTON MILLS...CRANESVILLE...DAYBROOK...DELLSLOW...
HAZELTON...LAUREL RUN...MCCURDYVILLE...MORGANTOWN...VALLEY POINT
AND WESTOVER
EARLIER RAINFALL HAS SATURATED THE GROUND AND ADDITIONAL RAINFALL
COULD CAUSE PONDING IN LOW LYING AREAS. STREAMS ARE STILL IN THEIR
BANKS BUT WATER WILL BE HIGH IN SOME STREAMS.
BE CAREFUL..ESPECIALLY IF YOU ARE DRIVING TONIGHT. DONT DRIVE
THROUGH WATER ON ROADS...ESPECIALLY IF IT IS FLOWING ACROSS THE
ROAD. YOUR CAR CAN BE CARRIED AWAY EASILY IN THESE SITUATIONS.
STAY TUNED FOR FURTHER UPDATES OR POSSIBLE WARNINGS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
Special weather statement, Mar 23, 5:54 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 PM EDT FRI MAR 23 2007
PAZ030-240200-
WESTMORELAND PA-
654 PM EDT FRI MAR 23 2007
...EXPECTED HEAVY RAIN MAY CAUSE FLOODING LATER TONIGHT...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
WESTMORELAND...
AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SHOWERS OVER DERRY...MOVING EAST AT 45 MPH. RAINFALL WILL
REMAIN RELATIVELY LIGHT EARLY TONIGHT...BUT MAY BECOME HEAVIER LATER
TONIGHT AS MORE THUNDERSTORMS APPROACH FROM THE WEST.
THE NATIONAL WEATHER SERVICE HAS RECEIVED REPORTS THAT THE
LOYALHANNA CREEK IS RUNNING HIGH THROUGH AND SOUTHEAST OF LATROBE.
FIELDS ARE SOGGY FROM EARLIER HEAVY RAIN...WHICH TOTALED MORE THAN
ONE AND A HALF INCHES. MINOR CREEK FLOODING IS POSSIBLE IN SOME
AREAS FROM RUNOFF ASSOCIATED WITH THE EARLIER HEAVY RAIN. ADDITIONAL
RAINFALL MAY CAUSE ADDITIONAL FLOODING LATER TONIGHT.
THE NATIONAL WEATHER SERVICE WILL CLOSELY MONITOR THE SITUATION FOR
A POSSIBLE WARNING. RESIDENTS SHOULD PAY ATTENTION FOR UPDATES AND
POSSIBLE WARNINGS.
SOME LOCATIONS THAT WILL BE IMPACTED BY HEAVY RAIN LATER TONIGHT
INCLUDE...DERRY...LATROBE...LIGONIER...BAGGALEY...HOSTETTER...
LAUGHLINTOWN AND WHITNEY
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
HEAVY RAINS LATER TONIGHT MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY
ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD
WATERS.
Special weather statement, Mar 23, 7:16 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
816 PM EDT FRI MAR 23 2007
MDZ001-PAZ031-032-WVZ023-240315-
FAYETTE PA-GARRETT MD-GREENE PA-PRESTON WV-
816 PM EDT FRI MAR 23 2007
...THUNDERSTORMS WITH HEAVY RAINWILL MOVE ACROSS THE AREA...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...FAYETTE...GREENE AND PRESTON...
AT 810 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED AREAS OF HEAVY RAIN 6 MILES NORTHWEST OF ROGERSVILLE...
MOVING EAST AT 35 MPH. STORMS WITH HEAVY RAINFALL WILL CONTINUE TO
MOVE ACROSS THE AREA THROUGH 11 PM EDT.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BOBTOWN...CARMICHAELS...CHALKHILL...ELLIOTTSVILLE...FARMINGTON...
GREENSBORO...HOPWOOD...MARKLEYSBURG...MASONTOWN...NEMACOLIN...
ROGERSVILLE...SWARTS...WAYNESBURG...LIPPINCOTT...MORRISVILLE...OAK
FOREST...RICES LANDING...ACCIDENT...BITTINGER...FINZEL...
FRIENDSVILLE...GRANTSVILLE...MERRILL...MINERAL SPRING...NEW
GERMANY...PINEY GROVE...CLIFTON MILLS AND HAZELTON
EARLIER RAINFALL HAS SATURATED THE GROUND AND ADDITIONAL RAINFALL
COULD CAUSE PONDING IN LOW LYING AREAS. STREAMS ARE STILL IN THEIR
BANKS BUT WATER WILL BE HIGH IN SOME STREAMS.
BE CAREFUL..ESPECIALLY IF YOU ARE DRIVING TONIGHT. DONT DRIVE
THROUGH WATER ON ROADS...ESPECIALLY IF IT IS FLOWING ACROSS THE
ROAD. YOUR CAR CAN BE CARRIED AWAY EASILY IN THESE SITUATIONS.
STAY TUNED FOR FURTHER UPDATES OR POSSIBLE WARNINGS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Special weather statement, Mar 23, 8:13 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 PM EDT FRI MAR 23 2007
OHZ039-048>050-059-PAZ029-WVZ001>003-240415-
BELMONT OH-BROOKE WV-COSHOCTON OH-HANCOCK WV-HARRISON OH-JEFFERSON
OH-OHIO WV-TUSCARAWAS OH-WASHINGTON PA-
913 PM EDT FRI MAR 23 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
BELMONT...HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS...
WASHINGTON...OHIO...BROOKE AND HANCOCK...
AT 909 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF BLISSFIELD...MOVING
EAST AT 40 MPH.
EARLIER RAINFALL HAS SATURATED THE GROUND AND ADDITIONAL RAINFALL
COULD CAUSE PONDING IN LOW LYING AREAS. STREAMS ARE STILL IN THEIR
BANKS BUT WATER WILL BE HIGH IN SOME STREAMS.
BE CAREFUL..ESPECIALLY IF YOU ARE DRIVING TONIGHT. DONT DRIVE
THROUGH WATER ON ROADS...ESPECIALLY IF IT IS FLOWING ACROSS THE
ROAD. YOUR CAR CAN BE CARRIED AWAY EASILY IN THESE SITUATIONS.
STAY TUNED FOR FURTHER UPDATES OR POSSIBLE WARNINGS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
AVELLA...BURGETTSTOWN...CLAYSVILLE...FLORENCE...CADIZ...
CLENDENING...COSHOCTON...DENNISON...MARTINS FERRY...MINGO
JUNCTION...NEWCOMERSTOWN...NEWELL... PIEDMONT...SMITHFIELD...
STEUBENVILLE...WEST LAFAYETTE...BETHANY...CLEARVIEW...
FRANKLIN...WEIRTON AND WEST LIBERTY
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Flash Flood, Harrison
- When
- March 23, 9:10 PM EST to 11:00 PM EST
- Where
- Harrison County, 6 mi SE of Cadiz
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.209, -80.920
Emergency management reported Brushy Creek flooding brushy Creek Fork Road.
Flash Flood, Belmont
- When
- March 23, 9:40 PM EST to 11:00 PM EST
- Where
- Belmont County, Shadyside
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.970, -80.750
Flash flooding reported on Pipe Creek flooding State Route 7.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New Mexico, March 23, 20072 deaths · 45 injured · $23 million · EF2 · 18 events
- Tornadoes and Flash Flooding in Texas, March 23, 2007$405,000 · EF2 · 11 events
- Tornadoes in New Mexico, March 23, 2007$30,000 · EF2 · 4 events
- Tornado and Flash Flooding in Texas, March 23 to 24, 2007$156,000 · EF1 · 23 events
- Flooding in Indiana, March 23 to 31, 2007$61,000 · 7 events
- Tornado and Flash Flooding in New Mexico, March 23 to 24, 2007EF0 · 35 events
- Hail and Damaging Winds in Kansas, March 23, 20072 in hail · 28 events
- Tornadoes and Hail in Texas, March 23 to 24, 2007EF0 · 22 events
- Flooding in Indiana, March 23 to 24, 2007$20,000 · 3 events
- Dense Fog in Wisconsin, March 23 to 24, 200716 events
- Flooding and Hail in Kansas, March 23 to 24, 20071 in hail · 12 events
- Tornadoes and Heavy Snow in Colorado, March 23 to 25, 2007EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20316, 20314.